Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 29, 2021, 12:46 PM CDT. It took effect at Sep 29, 2021, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2021, 12:46 PM CDT (17:46 UTC)
- In effect from
- Sep 29, 2021, 1:00 PM CDT
- Expired
- Sep 29, 2021, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
977 WHUS73 KDLH 291746 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1246 PM CDT Wed Sep 29 2021 LSZ144-145-300300- /O.NEW.KDLH.SC.Y.0071.210929T1800Z-210930T0300Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 1246 PM CDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt and waves 2 to 4 ft expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
452 WHUS73 KDLH 300251 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 951 PM CDT Wed Sep 29 2021 LSZ144-145-300400- /O.EXP.KDLH.SC.Y.0071.000000T0000Z-210930T0300Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 951 PM CDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Wind speeds and wave heights have diminished below Small Craft Advisory criteria. Therefore, the Small Craft Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 12:23 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 29, 12:23 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1223 PM CDT Wed Sep 29 2021 .DISCUSSION...(Today through Tuesday) Issued at 326 AM CDT Wed Sep 29 2021 Summary: Summerlike conditions prevail today and tomorrow before rainfall chances return into the weekend. Temperatures will trend more seasonal for the weekend and into next week as dry pattern returns. High pressure was located across Michigan into western Ontario early this morning with low pressure over southeastern Saskatchewan. A cold front trailed into the western Dakotas and the Rockies with another stationary boundary stretching across the Missouri and Ohio Valleys. A tightening pressure gradient will lead to breezy winds across the Northland for today along with mainly clear skies. The area of high pressure will drift off to the east for today and tomorrow as the front in the western Dakotas slowly meanders eastward into the Red River Valley. Stout upper ridging will remain in place across the Mississippi Valley and make it difficult for the front to move east with little in the way of upper level support. Have continued to slow down the arrival of shower chances in association with this front until Thursday night. An upper low will move eastward along the northern periphery of the ridge Thursday night into Friday and drag the front into the Northland. Surface low pressure looks to develop over the region and slowly meander eastward through he weekend, keeping shower chances in place through Saturday, although Friday will hold the best chances. Instability continues to look anemic through this period resulting in little in the way of thunder. High pressure and dry conditions then return to start the new week as a cutoff low spins over the Mid-Mississippi Valley. However, another upper low may work across the region during this time and bring a few spotty showers despite the surface high. Above normal temperatures will prevail into the weekend, but today and Thursday will be the warmest days before the downward trend begins. More normal temperatures will return by late weekend and persist into the new week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed Sep 29 2021 VFR conditions are currently in place across the region as high pressure slides off to the east. Satellite reveals upper level clouds beginning to filter in from the southwest. Southerly winds will continue to stream across the region today with a few gusts into the teens this afternoon. Fog will be the challenging portion for the forecast time period once again with DLH and HIB being the primary locations. Fog can already be seen rolling into Duluth Harbor much earlier than anticipated. This leads me to believe that DLH has a good chance of dropping into VLIFR conditions later this evening. && .MARINE... Issued at 326 AM CDT Wed Sep 29 2021 Easterly winds will ramp up across western Lake Superior again today with sustained winds of 10 to 15 knots at the head of the lake with gusts to around 20 knots. Waves will also build into the 1 to 3 feet range by this afternoon. Conditions look to remain just under small craft criteria through the day before winds and waves diminish tonight. Winds will remain easterly for Thursday and Thursday night, but are not expected to be as strong at 6 to 12 knots during the day Thursday. Chances for showers and perhaps an isolated thunderstorm or two will be seen Thursday night as a slow moving front approaches. && .PRELIMINARY POINT TEMPS/POPS... DLH 68 52 72 57 / 0 0 10 50 INL 81 56 78 58 / 0 0 30 60 BRD 82 59 79 59 / 0 0 50 70 HYR 79 52 79 56 / 0 0 10 30 ASX 75 50 78 55 / 0 0 0 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...BJH AVIATION...Britt MARINE...BJH
Hazardous weather outlook, Sep 29, 7:24 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 724 AM CDT Wed Sep 29 2021 MNZ037-WIZ001-301230- Carlton/South St. Louis-Douglas- 724 AM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Strong northeast winds will increase the threat of rip currents late this afternoon and evening for areas near the Twin Ports, including the beaches of Duluth and Superior. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated storm or two is possible each day Thursday through Saturday. Occasional lightning will be the main threat with any storms which develop. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. MNZ010>012-018>021-025-026-033>036-038-WIZ002>004-006>009-301230- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Pine-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 724 AM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated storm or two is possible each day Thursday through Saturday. Occasional lightning will be the main threat with any storms which develop. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-301230- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 724 AM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated storm or two is possible each day Thursday through Saturday. Occasional lightning will be the main threat with any storms which develop. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:28 PM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 3 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.